Jump to content

Photo
Accutane

Should I Begin Accutane When I'm So Worried About Hair Loss?

hair loss hair loss isotretinoin prescription hair thinning thinning

This topic has been archived. This means that you cannot reply to this topic.
7 replies to this topic

#1 apollo94

apollo94

    New Member

  • Members
  • Posts & Likes
    Posts: 6
    Likes: 0
About Me
  • Joined: 18-January 13

Posted 28 August 2013 - 07:17 AM

Hello everyone. Basically my situation is this: I have grown up jumping around to a bunch of different dermatologists, and I've been prescribed just about every topical and antibiotic medication in the book. I always used to have pretty bad acne on my face, but I've gotten that cleared up except for the occasional pustule, and blackheads on my nose.

 

My biggest problems are my chest, shoulders, neck, and back. These areas of my body still have pretty big and often times painful pustules and cystic acne on them.

 

I just now started going to a new dermatologist, because I wanted to go to someone who meant business about getting rid of this stuff. And I guess I got what I wanted. He prescribed me Accutane after I told him my story and after he saw my chest and back.

 

My problem is my hair has pretty much always been my pride and joy lol. Even when I had acne, I was able to still basically look the way I wanted because of my hair style. I'm extremely worried about losing my hair, and when I researched Accutane, that's the biggest thing that I've seen come up with it.

 

I'm 19 years old, and I have plans to get married within the next couple of years. I don't want thin hair in my wedding photos at 20 years old... Is it really usually this pronounced and noticeable with Accutane? My grandpa on my mom's side still has a full head of hair and shows no signs of it thinning, but my grandpa on my dad's side's hair has thinned quite a bit now that he's in his 70's.

 

Is this one of those things where I'm just worrying way too much about it, or is it a thing where maybe I just shouldn't take Accutane? Any help/advice would be great. Thanks.



#2 Lee1234

Lee1234

    Wanderer

  • Veteran Members
  • Posts & Likes
    Posts: 372
    Gallery Images: 1
    Likes: 116
About Me
  • Joined: 21-February 11

Posted 28 August 2013 - 09:04 AM

This is one of the main reasons I stayed away from Accutane. My hair is also my pride and joy and I didn't want to sacrifice that for the possibility that my acne ould be cured forever. I've heard about people who traded clear skin, for baldness despite male pattern baldness not running in the family. Are you willing to wake up one day, look in the mirror and see BOTH acne and a balding/bald head?.


"Long hair makes a good looking man, beautiful and an ugly man fierce"


#3 surfish

surfish

    New Member

  • Members
  • Posts & Likes
    Posts: 10
    Likes: 3
About Me
  • Joined: 22-July 13

Posted 28 August 2013 - 08:24 PM

Hair loss can happen, but its not too common. If you are annoyed with your acne enough to take accutane, do it. However if I were you and had no acne on my face I probably wouldn't even consider accutane

#4 apollo94

apollo94

    New Member

  • Members
  • Posts & Likes
    Posts: 6
    Likes: 0
About Me
  • Joined: 18-January 13

Posted 30 August 2013 - 08:32 AM

Despite my worries, I have decided to begin the treatment. I had a talk with the nurse practitioner about the medication and the things I was concerned about, and she convinced me to go ahead with the treatment while assuring me if anything were to happen with my hair (which she said it is rare and she has never personally seen a patient with the complaint of hair loss), then she guarantees that the hair would grow back after the treatment is through. I think I'm going to "take one for the team" and see what happens. I'll keep everyone updated honestly on my progress and the side effects.

 

I've decided that it is time that I get rid of this acne. I'm tired of it hurting just to lean back on the couch because of all of the acne on my back and neck. I'm also tired of the blackheads on my nose. I can only assume that those are the result of my oily skin, which creates extreme shine on my face, which I am also tired of. I hope that Accutane will help me out.



#5 guitarman01

guitarman01

    New Member

  • Members
  • Posts & Likes
    Posts: 18
    Likes: 7
About Me
  • Joined: 06-February 13

Posted 30 August 2013 - 06:04 PM

The nurse is not right about her assumption on hair loss. I started shedding very badly months to a year after I stopped taking accutane and it never grew back in thickness. though your acne sounds severe, i would take as small of dose for as short as time as possible to minimize side effects. i would still wait a few more years before resorting to accutane to see if it goes away. you are still growing.



#6 Avada Kedavra Acne

Avada Kedavra Acne

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 522
    Likes: 69
About Me
  • Joined: 26-May 13

Posted 30 August 2013 - 08:11 PM

during the course watch your body careful- lisen to it is what i mean.- not watch it. Anyways- a doc gives you the okay for you to take the course, but you have the final decision- so if anything comes up that worries you during it. stop taking the pills or talk to your derm.- do you know anxiety can lead to hair lose? So keep calm and carry on my friend. 


 

"Pass the marmalade"          - Hermione Granger


#7 Miickey Mouse

Miickey Mouse

    Junior Member

  • Members
  • Posts & Likes
    Posts: 32
    Likes: 3
About Me
  • Joined: 26-July 13

Posted 30 August 2013 - 09:04 PM

Just monitor your body dude. Im one month into my accutane. So far dry scalp but no hair loss, I can see however why you would lose some hair on it due to dryness. Just use a good conditioner and keep the blood flowing on the scalp. I was in the same situation I love my hair aswell but it was either bad acne or resonable hair ie bad acne scarring when im 30 or thinner hair at 30 (which most guys will have) This I believe is worst case scenario anyhow, I know a lot of people who have not suffered any form or hair loss and if so was temporary. Besides in 20 years they will have improved cures for hair loss and probably acne too but no way am I going all that time with scarring acne on my face.



#8 mes6890

mes6890

    Margaret

  • Members
  • Posts & Likes
    Posts: 87
    Blog Entries: 1
    Likes: 45
About Me
  • Joined: 15-August 09

Achievements

     

Posted 04 September 2013 - 05:46 PM

It varies for everyone, but Accutane is a chemotherapy drug. You could develop hair loss at any time. I did almost immediately, and it has only slowed some since I got off. My severe and swift reaction was rare, but it is still a possibility. I wouldn't go near this stuff if your face is clear enough.


Life with Accutane side effects: http://bloggingmybet....wordpress.com/